Overdose pills: effects of intoxication
Sage is a very popular drug, which is sold in pharmacies without a prescription. He included in the kits of many families. This, safe, at first glance, drug, improper technique, can lead to serious consequences. This article provides an overdose of Pills, its causes, symptoms and first aid in its development.
The description of the drug
Corvalol is a sedative medication. Available in drops and tablets. It includes menthol and phenobarbital. Many mistakenly believe that it affects the cardiovascular system.
Phenobarbital, the main active ingredient of Sage, belongs to the group of barbiturates. It is available under the name Luminal. This is a very powerful feature using which shows convulsive episodes in patients with epilepsy. It can cause strong dependence and addiction. The Sage phenobarbital is present in a small concentration, which provides an easy sedative effect.
Indications for admission of Sage:
- sleep disorders, insomnia;
- episodes of stressful situations;
- panic attacks;
- a nervous overstrain.
Please note that taking Pills is contraindicated for pregnant, lactating and children under 12 years.
Causes of overdose
As medical practice shows, in most cases, the sage is used by patients without approval the dosage and indications with your doctor. Many, not knowing the consequences, accept it frequently and daily. It is especially popular in people of advanced age who drink it for the "treatment of diseases of the heart."
Below are the main causes of "overdose" of these drugs:
- Taking a large single dose of Corvalol. There are cases when people drink a whole bottle of the drug. At once you cannot take more than 25 drops of this medication. This overdose Pills often happens during intense emotional upheaval, during which the person cannot control the amount of alcohol consumed drugs.
- Taking the drug along with alcoholic liquor. Alcohol enhances the action of phenobarbital.
- The combination of Sage with other sedative drugs or tranquilizers to cause the development side effects of phenobarbital.
- Hypersensitivity or intolerance to the drug components. In this case, the poisoning Pills, can even occur from a few drops of the cure.
What consequences can lead to overdose
If your home medicine Cabinet is a sage, you should know how dangerous this drug is. Pills overdose can lead to severe disorders in the body and to death. It is in large doses, it causes intoxication, affects the internal organs and nervous system.
The list shows what will happen to the body if you drink a lot of this medication:
- Acute renal failure. Phenobarbital and other barbiturates excreted by the kidneys, and at high concentrations, they can not cope.
- Cardiac arrest. A large dose of Pills slows the rate of heart contractions, slows heart rate, and may cause him to stop.
- Depression of the nervous system that can lead to paralysis, coma.
- Death. Death develops due to kidney failure, or cardiac stop.
The main clinical manifestations of overdose
Overdose symptoms Pills, for a person depends on the amount of alcohol consumed drugs. Drunk a bottle of the drug is lethal dose, and the symptoms of mild overdose develop when taking 60-80 drops.
Below the table the main symptoms of poisoning Pills, depending on the severity of the intoxication process:
|The severity||Clinical manifestations|
What to do if you overdose on Pills
An overdose of Pills requires the provision of victim of emergency. The first step is to call the ambulance. The Manager on the phone you need to accurately describe the situation, and call the correct location.
Please note that trying to cope with the overdose of Pills, not. This condition requires skilledmedical care.
While doctors go, you need to begin to provide first aid to the patient. Should do it in this order:
- Place the intoxicated person on a level hard surface. This is necessary in case of a possible cardiac arrest.
- The patient's head to turn to one side, it will save him from the tongue and choking on her own vomit.
- Clenching loosen clothing (tie, belt, shirt), and open all the Windows in the room for the circulation of fresh air.
- If the person is conscious, give him to drink a liter of plain water, which will need to immediately pull out. This procedure can be repeated several times. It will help to clear the stomach from the remainder of the drug, which couldn't be absorbed into the bloodstream.
- Give the patient sorbents (Activated carbon, APSCO, Smectite, Sorbex, White coal, Enterosgel).
Treatment of overdose
Doctors ambulance arrived at the call, assess the severity of the condition of the victim. You need to tell them the approximate amount of alcohol consumed by a human sage, comorbidities poisoned, and the names of the drugs he was taking, on a regular basis.
Physicians will be given first aid, which consists of the following:
- connect patient to oxygen;
- gastric lavage through the probe;
- increased blood blood pressure, if at the time of their arrival it below 80/40 mm;
- the establishment of venflon (intravenous catheter), and the introduction through it of fluids for dehydration (Trisol, Disol, Reosorbilakt);
- in the case of clinical death – carrying out cardiopulmonary resuscitation.
After the stabilization of the patient's hospitalitynet in the ICU , or in toxicology. In the hospital introduced the antidote phenobarbital – bemegrid.
The duration of hospitalization and treatment depends on the severity of internal organ involvement. In case of poisoning or moderate the prognosis is favorable.
Sage poisoning is a dangerous condition for living. This, familiar to many the drug in high doses leads to heart failure, acute renal failure and coma, and severe consequences on the part of all organs and systems. The Sage contains a potent substance – phenobarbital. Correctly provided first aid can help avoid serious complications, and give a poisoned person a chance to survive until the arrival of medical teams. Treatment of an overdose of Pills is carried out in the intensive care unit, which introduced the antidote – bemegrid.